Advertisement

manuscripta mathematica

, Volume 41, Issue 1–3, pp 109–138 | Cite as

C*-algebras of singular integral operators on the line related to singular Sturm-Liouville problems

  • Houshang H. Sohrab
Article

Abstract

We study certain C*-algebras of singular integral operators on the line related to the second order ordinary differential operators Ho=-d/dx p(x) d/dx + q(x), with smooth coefficients and domain C o (ℝ) on L2(IR). Using Gelfand theory we find the structure of such algebras and deduce Fredholm criteria for related classes of ordinary differential operators of all orders. We give a complete description of some special cases including the case where p=l and where q≥1 is an even polynomial of arbitrary even degree.

Keywords

Differential Operator Number Theory Integral Operator Algebraic Geometry Topological Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    ATKINSON, F.V.: The normal solubility of linear operators in normal spaces. Math. Sbornik. N.S.28(70), 3–14 (1951)Google Scholar
  2. [2]
    BEALS, R.: A general calculus of pseudodifferential operators. Duke Math. J.42, 1–42 (1975)Google Scholar
  3. [3]
    CHERNOFF, P.R.: Essential self-adjointness of powers of generators of hyperbolic equations. J. Func. Anal.12, 402–44 (1973)Google Scholar
  4. [4]
    CORDES, H.O.: Elliptic pseudo-differential operators-An abstract theory. Lecture Notes in Math.756 Berlin-Heidelberg-New York: Springer 1979Google Scholar
  5. [5]
    CORDES, H.O.: A matrix inequality. Proc. Amer. Math. Soc.11, 206–210 (1960)Google Scholar
  6. [6]
    CORDES, H.O. and Mc OWEN, R.C.: The C*-algebra of a singular elliptic problem on a non-compact Riemannian manifold. Math Zeit.153, 110–116 (1977)Google Scholar
  7. [7]
    DIXMIER, J.:Sur une inégalité de E. Heinz. Math. Ann126 75–78 (1953)Google Scholar
  8. [8]
    GLAZMAN, I.M.: Direct method of spectral analysis of singular differential operators. Israel Program for Scientific Translations, Jerusalem 1965Google Scholar
  9. [9]
    HEINZ, E.Beitrage zw? Strorungsfheorie de? SpectTalzerlegung. Math. Ann.123, 415–438 (1951)Google Scholar
  10. [10]
    HERMAN, E.A.: The symbol of the algebra of singular integral operators. J. Math Mech.15, 147–156 (1966)Google Scholar
  11. [11]
    KATO, T.: A generalization of the Heinz Inequality. Proc. Japan Acad.6, 305–308 (1961)Google Scholar
  12. [12]
    KATO, T.: Perturbation theory for linear operators. Berlin-Heidelberg-New York: Springer 1966Google Scholar
  13. [13]
    SCHECHTER, M.: Spectra of partial differential operators, North-Holland Publishing Co. Amsterdam 1971Google Scholar
  14. [14]
    SIMON, B.: Functional integration and quantum physics. Academic Press, New York-San Francisco-London 1979Google Scholar
  15. [15]
    SOHRAB, H.H.: The C*-algebra of the n-dimensional harmonic oscillator. Manuscripta Math.34, 45–70 (1981)Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

  • Houshang H. Sohrab
    • 1
  1. 1.Department of MathematicsUniversity of KansasLawrenceUSA

Personalised recommendations